Oklahoma, 2006

Hail and Lightning Strike in Oklahoma, May 2, 2006

May 2, 2006 · NWS TSA · 22 events in 11 counties and zones

21 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 1, 8:21 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, May 1, 8:21 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT MON MAY 1 2006

.UPDATE...
SURFACE BOUNDARY STRETCHES FROM NW AR TO NEAR MUSKOGEE...THEN
SWWD INTO SCNTRL OK. CONVECTION ACROSS SWRN MO HAS STRUGGLED
ALL EVENING...AND SHOWS NO SIGNS OF BACKBUILDING AS CAP HAS
HELD STRONG. 00Z NAM SUPPORTS THE 18Z RUN OF THE PARALLEL ETA
WITH CONVECTION HOLDING OFF UNTIL AFTER MIDNIGHT AS LOW-LEVEL
JET STRENGTHENS THROUGH THE DEEPER MOISTURE PLUME. WILL DROP
OR LIMIT POPS THROUGH MIDNIGHT...THEN FOCUS HIGHEST POPS ALONG
THE RED RIVER LATER TONIGHT.

UPDATE WILL BE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, May 1, 12:22 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT MON MAY 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT MON MAY 1 2006

...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...AFTER 4 PM.

	AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.

DISCUSSION...
A SURFACE COLD FRONT CONTINUES TO SLOWLY PUSH THROUGH THE AREA
THIS AFTERNOON. THE AIRMASS ALONG AND AHEAD OF THE BOUNDARY WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON INTO THE EVENING
HOURS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
KANSAS LATER TODAY AND THE CAP WILL WEAKEN SUFFICIENTLY BY LATE
THIS AFTERNOON FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE
FRONT...WITH BEST CHANCES TO THE SOUTH OF INTERSTATE 44. HAIL UP
TO QUARTER SIZE AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. A
LIMITED THREAT OF TORNADOES EXISTS ACROSS MAINLY WEST CENTRAL AND
NORTHWEST ARKANSAS WHERE STRONGER WINDS ALOFT WILL BE PRESENT THIS
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 44 AFTER 4 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE
FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER
WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY
EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE
AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER
LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE
PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE
DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT
HOURS TUESDAY AND WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 1, 11:34 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006

OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.

A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 1, 11:37 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006

OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.

A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 1, 11:48 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006

OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.

PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Norman radar (KTLX), 91 km away, was scanning. The volume nearest the first event began at 06:06 UTC.

Open the radar archive at this moment

Event by event

21 hail, 1 lightning. Local standard time, as filed.

Hail, Okfuskee

When
May 2, 12:07 AM CST
Where
Okfuskee County, 3 mi E of Mason
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.567, -96.317

Hail, Okmulgee

When
May 2, 12:24 AM CST
Where
Okmulgee County, 1 mi S of Morris
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -95.850

Hail, Okmulgee

When
May 2, 12:24 AM CST
Where
Okmulgee County, Beggs
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.733, -96.067

Hail, Muskogee

When
May 2, 12:30 AM CST
Where
Muskogee County, Boynton
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.650, -95.650

Hail, Haskell

When
May 2, 12:40 AM CST
Where
Haskell County, Stigler
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -95.133

Hail, Muskogee

When
May 2, 12:54 AM CST
Where
Muskogee County, Braggs
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.667, -95.200

Hail, McIntosh

When
May 2, 1:11 AM CST
Where
McIntosh County, 2 mi S of Hanna
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -95.883

Hail, Cherokee

When
May 2, 1:15 AM CST
Where
Cherokee County, 3 mi NW of Cookson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.733, -95.000

Hail, Okfuskee

When
May 2, 1:15 AM CST
Where
Okfuskee County, 1 mi W of Paden
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.500, -96.583

Hail, McIntosh

When
May 2, 1:19 AM CST
Where
McIntosh County, 8 mi E of Checotah
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -95.367

Hail, Adair

When
May 2, 1:20 AM CST
Where
Adair County, 5 mi NW of Stilwell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.867, -94.700

Hail, Muskogee

When
May 2, 1:36 AM CST
Where
Muskogee County, 2 mi NW of Webbers Falls
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.533, -95.167

Hail, Pittsburg

When
May 2, 1:40 AM CST
Where
Pittsburg County, 5 mi W of Indianola
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -95.867

Hail, Sequoyah

When
May 2, 1:50 AM CST
Where
Sequoyah County, Marble City
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
35.583, -94.817

Hail, Adair

When
May 2, 1:50 AM CST
Where
Adair County, 2 mi E of Bunch
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.683, -94.733

Hail, Adair

When
May 2, 2:00 AM CST
Where
Adair County, 2 mi E of Bunch
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.683, -94.733

Hail, Haskell

When
May 2, 2:16 AM CST
Where
Haskell County, Stigler
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.250, -95.133

Hail, Latimer

When
May 2, 2:55 AM CST
Where
Latimer County, 5 mi N of Red Oak
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.017, -95.083

Lightning, Latimer

When
May 2, 2:55 AM CST
Where
Latimer County, 3 mi N of Red Oak
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Lightning struck a home and caused a fire. The fire destroyed the house.

Hail, Wagoner

When
May 2, 3:05 AM CST
Where
Wagoner County, 2 mi NW of Porter
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.883, -95.550

Hail, Muskogee

When
May 2, 3:55 AM CST
Where
Muskogee County, 2 mi S of Ft Gibson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.767, -95.250

Hail, Sequoyah

When
May 2, 5:30 AM CST
Where
Sequoyah County, Gans
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.400, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508976, 5508977, 5508978, 5508979, 5508980, 5508981, 5508982, 5508983, 5508984, 5508985, 5508986, 5508987, 5508988, 5509245, 5509246, 5509253, 5509247, 5509248, 5509252, 5509249, 5509250, 5509251.